MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a stone extraction procedure, the ngage nitinol stone extractor was "broken" before use.The device was opened when the patient was on the table, they checked the device before use, and found it to be "broken", so they did not use it.The device was taken off the "field" and another opened.The customer sent a picture of the device and it appears the yellow sheath is detached where it goes into the handle.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One ngage nitinol stone extractor was returned for investigation.The returned packaging confirms lot number 9163957.The device was returned with the handle in the open position and the basket formation in the closed position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.5 cm in length.Functional testing determined the handle does not actuate the basket formation.Visual examination noted the support sheath is severed 1 mm from the nose of the mlla.There are kinks in the basket sheath located 37 cm from the distal tip of the basket sheath and again at 68 cm from distal tip of basket sheath.A review of the device history record found there were no non-conformances related to this reported failure.A review of complaint history records revealed this complaint is the only one associated with lot number 9163957.According to the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The complaint device was found to have a basket that would not function due to sheath damage.The cause of the observed damage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8028807
Report Number1820334-2018-03244
Device Sequence Number11173520
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)210914(10)9163957
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Catalogue NumberNGE-022115-MB
Device Lot Number9163957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1